# APS (Antifosfolidsantibodysyndrome) Blood-Clots and transitioning from Eliquis (Apixaban) to Waran/Warfarin.

**URL:** <https://forum.barbellmedicine.com/t/aps-antifosfolidsantibodysyndrome-blood-clots-and-transitioning-from-eliquis-apixaban-to-waran-warfarin/19937>\
**Category:** Medical Q&A \[Moderated\]\
**Created:** [July 17, 2026, 6:32pm UTC](https://forum.barbellmedicine.com/t/aps-antifosfolidsantibodysyndrome-blood-clots-and-transitioning-from-eliquis-apixaban-to-waran-warfarin/19937 "2026-07-17T18:32:05Z")\
**Posts on this page:** 4\
**Page:** 1

<div class="post-metadata">

**Author:** ![Imran\_L90](https://avatars.discourse-cdn.com/v4/letter/i/94ad74/32.png) [@Imran\_L90](https://forum.barbellmedicine.com/u/Imran_L90)\
**Post date:** [July 17, 2026, 6:32pm UTC](https://forum.barbellmedicine.com/t/aps-antifosfolidsantibodysyndrome-blood-clots-and-transitioning-from-eliquis-apixaban-to-waran-warfarin/19937/1 "2026-07-17T18:32:05Z")

</div>

Hi again from Sweden!

Hope you all are doing well!

I have previously had questions about aspirin the previous month (9th of June) and also about unprovoked cloths and coming back to running and heavy powerlifting here

> [@Coming back to Heavy Strength Training, Long Distance Running, while recovering and on treatment for unprovoked Deep Vein Thrombosis (DVT](https://forum.barbellmedicine.com/t/coming-back-to-heavy-strength-training-long-distance-running-while-recovering-and-on-treatment-for-unprovoked-deep-vein-thrombosis-dvt/19532):
>
> Hi! My name is Imran and I live in Sweden. I have been following Barbell Medicine for a while and I am subscribed to their YouTube channel. Unfortunately I got a unprovoked DVT (blood clots) in my left leg and I am on treatment with antocoagulants named Eliquis. I will be on these medications for 3-6 months and my doctors are making a medical invastigation in regards to the dvt I got. I have never drank alcohol, never smoked nor taken drugs in my entire life. Neither have I taken anabolic stero…

And I have been on Eliquis/Apixaban since the beginning of February (almost 6 months). But this week I got a call from my hematologist (specialist) who also made and took 2 blood samples in march and 3rd of June in which my Lupus value showed positive twice. She also checked with another hospital and with specialised coagulation departmen/reception in which all of them including my hematologist declared and diagnosed me with APS (Antifosfolidsantibodysyndrome). Their conclusion from the medical investigation (and with others specialists and hospitals above and where they refered to many studies) is that Eliquis (Apixaban) doesn’t have enough of a treatment and effect from getting new clots when it specifically comes to APS-related clots. Based on these statements I am know going to start with Waran/Warfarin which I am concerend/worried about. Because when I read about it on the internet (I know I shouldn’t do that) it interacts with lots of medications, supplements and food. And it also seems to have a higher bleeding rate and bleeding risk than Eliquis and Aspirin.

I had time where I visited my hematologist/specialist and coagulation-nurse in which they have made a follow-up and a plan for taking waran on the long run. They are adapting the treatment based on my lifestyle and where my PK/IRN is going to be at around 2-3. It seems that as son as I make some diet change or lose weight I will have to change the PK/IRN levels. It feels kind a hard man. But what are your thoughts and experience of people/patients taking Waran and what does the current research show regarding Waran. Can I live a regular lifestyle while being mindful of bleeding and what I eat?

It seems to have lots of side effects where necrosis on the skin and hairloss can occur. This sucks. But thanks!

Kind regards from Sweden!

---

<div class="post-metadata">

**Author:** ![Austin\_Baraki](https://sea1.discourse-cdn.com/flex001/user_avatar/forum.barbellmedicine.com/austin_baraki/32/1095_2.png) [@Austin\_Baraki](https://forum.barbellmedicine.com/u/Austin_Baraki)\
**Post date:** [July 17, 2026, 6:44pm UTC](https://forum.barbellmedicine.com/t/aps-antifosfolidsantibodysyndrome-blood-clots-and-transitioning-from-eliquis-apixaban-to-waran-warfarin/19937/2 "2026-07-17T18:44:12Z")

</div>

Hi Imran,

Unfortunately this level of detail is really getting beyond the scope of this forum.

Historically, a confirmed diagnosis of antiphospholipid syndrome after a clotting event mandated Warfarin therapy, as evidence showed it to be the most effective agent in this scenario (despite its risks).

This is based on evidence such as the following:

> **[Apixaban compared with warfarin to prevent thrombosis in thrombotic...](https://pubmed.ncbi.nlm.nih.gov/34662890/)**
>
> Thrombotic antiphospholipid syndrome (TAPS) is characterized by venous, arterial, or microvascular thrombosis. Patients with TAPS merit indefinite anticoagulation, and warfarin has historically been the standard treatment. Apixaban is an oral factor...

> **[Direct Oral Anticoagulants Use in Antiphospholipid Syndrome: Are These Drugs...](https://pubmed.ncbi.nlm.nih.gov/27812956/)**
>
> The recent RAPS trial demonstrated that APS patients treated with rivaroxaban had a significant twofold-increased thrombin potential, suggesting a higher thrombotic risk, in comparison with warfarin users. Furthermore, several reports of APS patients...

Nowadays, some hematologists are cautiously using DOAC medicines like Apixaban if the patient has a lower-risk antibody pattern, whereas high-risk antibody patterns still definitively require warfarin. This is a controversial approach that still lacks much supporting evidence.

With that said, I do not have enough information about your situation here, nor would I be willing to advise you on this – and would defer to your hematology team. Fortunately skin necrosis is very rare. You can live a generally regular lifestyle and the diet is not a major issue as long as it is mostly consistent over time.

---

<div class="post-metadata">

**Author:** ![Imran\_L90](https://avatars.discourse-cdn.com/v4/letter/i/94ad74/32.png) [@Imran\_L90](https://forum.barbellmedicine.com/u/Imran_L90)\
**Post date:** [July 17, 2026, 8:41pm UTC](https://forum.barbellmedicine.com/t/aps-antifosfolidsantibodysyndrome-blood-clots-and-transitioning-from-eliquis-apixaban-to-waran-warfarin/19937/3 "2026-07-17T20:41:51Z")

</div>

Okay I understand, thanks for taking your time to answer. But I have read and heard that waran has an increased bleeding risk in mucous membranes in different parts of the body? But what did you mean by taking waran being controversial for these cases? Should I be worried? Thanks

---

<div class="post-metadata">

**Author:** ![Austin\_Baraki](https://sea1.discourse-cdn.com/flex001/user_avatar/forum.barbellmedicine.com/austin_baraki/32/1095_2.png) [@Austin\_Baraki](https://forum.barbellmedicine.com/u/Austin_Baraki)\
**Post date:** [July 18, 2026, 12:12am UTC](https://forum.barbellmedicine.com/t/aps-antifosfolidsantibodysyndrome-blood-clots-and-transitioning-from-eliquis-apixaban-to-waran-warfarin/19937/4 "2026-07-18T00:12:24Z")

</div>

No, I said that using Apixaban in low-risk APLS is controversial. Using Warfarin is standard.
